Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 16, 2021, 7:39 PM MDT for Kiowa County, Colorado. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 7:39 PM MDT (01:39 UTC)
- Expired
- Jul 16, 2021, 8:30 PM MDT
- In force
- 51 min
- Issued by
- NWS Pueblo, CO
County Kiowa County, CO
The radar
The Pueblo radar (KPUX), 107 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 3284 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
811
WWUS85 KPUB 170139
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
739 PM MDT Fri Jul 16 2021
COZ095>098-170230-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
Western Kiowa County CO-Eastern Kiowa County CO-
739 PM MDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS...
SOUTHWESTERN KIOWA AND NORTHEASTERN BENT COUNTIES UNTIL 830 PM MDT...
At 738 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Haswell to 13 miles west of Eads to
Sweetwater Reservoir. These storms were nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Haswell, Neeoshe Reservoir, Neegronda Reservoir and Sweetwater
Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3822 10270 3832 10305 3837 10342 3853 10323
3849 10294 3838 10265
TIME...MOT...LOC 0138Z 042DEG 3KT 3843 10322 3842 10301 3835 10280
$$
RodriguezWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 16, 5:51 PM MDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 16, 5:51 PM MDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 551 PM MDT Fri Jul 16 2021 .UPDATE... Issued at 550 PM MDT Fri Jul 16 2021 PoPs have been adjusted to account for current areas of showers and thunderstorms. -Steward && .SHORT TERM...(This evening through Saturday) Issued at 238 PM MDT Fri Jul 16 2021 Scattered showers and thunderstorms are ongoing over them mountains and have developed over the northeastern plains of Colorado. Latest mesoanalysis data is showing higher dew points across the entire plains, with around 1500 J/kg of CAPE located over the majority of the plains as of 2PM. Earlier analyses had the 1500 J/kg isopleth further east. The potential for a strong to severe storm has increased. Main hazards will be 1" hail and 60 mph wind gusts are possible over the plains. As storms continue to propagate east, they'll enter higher CAPE and shear, which increases the hazard under the strongest storms to 1.5" hail and 70 mph winds. CAMs are still resolving a MCS/MCV near the Kansas border during the overnight, which would keep the severe risk going over the plains through around 3am tomorrow or so. The high pressure center will become a more well defined circulation as it propagates to the northeast on Saturday. The CAMs are resolving an outflow boundary from the overnight MCS/MCV reaching the eastern mountains tomorrow morning, which will bring moist air to the plains. A weak wave aloft embedded in the anticyclonic flow, with the gust front interactions with the mountains are expected to produce scattered to widespread thunderstorms over the mountains. The flow aloft is oriented from the west-northwest, which will force some storms over the mountain valleys and the I-25 corridor. The highest instability axis will align along the eastern mountains, the Raton Mesa, the Colorado-New Mexico border, and then along the Colorado-Kansas border, which is where the strongest storms may form. CAPE values will range from 1500-2000 J/kg over the aforementioned areas (1000 J/kg over the mountains), and 0-6km bulk shear values are around 30-35 kts. Main hazards will be 1-1.5" hail and 60-70 mph winds under the strongest storms. The ample moisture being pushed up against the mountains are also increasing my concern for flash flooding over the Spring and Junkins burn scars, but it will be dependent on exactly where the storms form, which is uncertain. .LONG TERM...(Saturday night through Friday) Issued at 238 PM MDT Fri Jul 16 2021 Upper level high pressure wanders northward from the 4 Corners through the Central Rockies the next several days, eventually ending up over nrn CO/wrn WY by the middle to end of next week. In general, this pattern will produce drier/slightly warmer weather across much of southern Colorado, especially along and east of the mountains and through the southeast plains. Still a couple convectively active days expected Sat/Sun as middle and low level moisture persists across the region under light w-nw flow aloft, with weak boundary near the Arkansas River Sat and along the NM border Sun providing a focus for stronger storms. Again, main risks will be heavy rain/flash flooding, though a few low end severe storms will be possible given modest 20-30 kt shear. Mid level moist plume is shunted south and eventually west of Colorado beginning Mon, with areas along the Continental Divide staying just close enough to the plume for enhanced chances of tsra through the week. Convection will be much more isolated over the eastern mountains as low/mid levels dry out, while I-25 corridor and eastern plains miss most of the activity as steering currents become easterly mid/late week, taking any mountain convection westward away from lower elevations. Max temps may cool slightly Tue/Wed, especially plains, as some cooler air is pushed into the region by easterly winds, but with upper high nearby by the end of the week, temps after Wed likely to rise to slightly above average levels. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 238 PM MDT Fri Jul 16 2021 KCOS, KPUB, KALS: VFR conditions are expected over the next 24 hours for all three TAF sites. There is a possibility that the TAF sites could be impacted by a thunderstorm this evening before precipitation dissipates late in the evening. Winds will remain light overnight, before beginning to increase in magnitude tomorrow afternoon. Scattered rain showers and thunderstorms are expected tomorrow afternoon and could bring brief heavy downpours, gusty outflow winds, and frequent lightning. As with previous days, confidence in a TAF site being directly impacted is low at this time, so will only go with VCSH in the TAFs. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...STEWARD SHORT TERM...SKELLY LONG TERM...PETERSEN AVIATION...SIMCOE
Hazardous weather outlook, Jul 16, 11:40 AM MDT, 7 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1140 AM MDT Fri Jul 16 2021 COZ058>089-093>099-171745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1140 AM MDT Fri Jul 16 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms will develop over the mountains around noon and move into the adjacent plains this afternoon and evening. The main risks with thunderstorms will be locally heavy rainfall, lightning and gusty erratic winds up to 50 mph. Across the far southeast plains, one or two storms could become severe, producing hail around 1 inch in diameter and wind gusts to around 60 mph. The area with the greatest risk will be east of a line from La Junta to Kim. There is the possibility for severe storms to persist through the late evening across Kiowa and Prowers counties as a thunderstorm cluster drops in from the north. With a slight uptick in moisture and thunderstorm coverage over the mountains today, burn scar flash flooding will be possible should one of the stronger storms impact these areas. Given the hit or miss nature to thunderstorms today, the risk for flash flooding still appears low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The pattern is expected to remain active each day with afternoon thunderstorms through the extended period. The most widespread chances for thunderstorm activity will occur on Saturday, and to a lesser extent on Sunday. From Monday and onwards, the greatest potential for thunderstorm activity will found across the higher terrain, and especially along the Continental Divide. Flash flooding due to heavy rain from slow-moving thunderstorms will continue to be the primary concern. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will possible across the southeast plains this afternoon and evening. SKELLY/SKELLY
In the hours before
Special weather statement, Jul 16, 5:57 PM MDT, 1 hour 42 minutes before
Special Weather Statement National Weather Service Pueblo CO 557 PM MDT Fri Jul 16 2021 COZ081-170030- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 557 PM MDT Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TELLER COUNTY UNTIL 630 PM MDT... At 557 PM MDT, Doppler radar was tracking a strong thunderstorm near Florissant, or 24 miles west of Colorado Springs, moving east at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Divide. LAT...LON 3892 10529 3899 10527 3901 10510 3885 10515 TIME...MOT...LOC 2357Z 283DEG 13KT 3896 10524 Cohen
Special weather statement, Jul 16, 6:00 PM MDT, 1 hour 39 minutes before
Special Weather Statement National Weather Service Pueblo CO 600 PM MDT Fri Jul 16 2021 COZ095-170015- Western Kiowa County CO- 600 PM MDT Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL KIOWA COUNTY UNTIL 615 PM MDT... At 600 PM MDT, Doppler radar was tracking a strong thunderstorm near Haswell, or 39 miles northwest of Lamar, moving south at 5 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Haswell. LAT...LON 3860 10316 3861 10300 3840 10286 3838 10316 TIME...MOT...LOC 0000Z 342DEG 6KT 3851 10309 Cohen
Special weather statement, Jul 16, 6:16 PM MDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service Pueblo CO 616 PM MDT Fri Jul 16 2021 COZ095-170030- Western Kiowa County CO- 616 PM MDT Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL KIOWA COUNTY UNTIL 630 PM MDT... At 615 PM MDT, Doppler radar was tracking a strong thunderstorm near Haswell, or 40 miles northwest of Lamar. This storm was nearly stationary. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Kiowa County. LAT...LON 3847 10317 3861 10317 3860 10299 3838 10301 TIME...MOT...LOC 0015Z 282DEG 3KT 3853 10309 Cohen
Special weather statement, Jul 16, 6:25 PM MDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Pueblo CO 625 PM MDT Fri Jul 16 2021 COZ099-170100- Springfield Vicinity/Baca County CO- 625 PM MDT Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BACA COUNTY UNTIL 700 PM MDT... At 625 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Campo, or 18 miles south of Springfield. This storm was nearly stationary. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Baca County. LAT...LON 3712 10284 3723 10279 3726 10259 3702 10268 TIME...MOT...LOC 0025Z 282DEG 3KT 3716 10273 Cohen
Special weather statement, Jul 16, 6:30 PM MDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Pueblo CO 630 PM MDT Fri Jul 16 2021 COZ095-170100- Western Kiowa County CO- 630 PM MDT Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIOWA COUNTY UNTIL 700 PM MDT... At 630 PM MDT, Doppler radar was tracking a strong thunderstorm near Haswell, or 40 miles northwest of Lamar, moving south at 5 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Haswell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3860 10316 3860 10305 3846 10306 3846 10318 TIME...MOT...LOC 0030Z 354DEG 5KT 3852 10312 Cohen
Special weather statement, Jul 16, 7:39 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
739 PM MDT Fri Jul 16 2021
COZ095>098-170230-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
Western Kiowa County CO-Eastern Kiowa County CO-
739 PM MDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS...
SOUTHWESTERN KIOWA AND NORTHEASTERN BENT COUNTIES UNTIL 830 PM MDT...
At 738 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Haswell to 13 miles west of Eads to
Sweetwater Reservoir. These storms were nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Haswell, Neeoshe Reservoir, Neegronda Reservoir and Sweetwater
Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3822 10270 3832 10305 3837 10342 3853 10323
3849 10294 3838 10265
TIME...MOT...LOC 0138Z 042DEG 3KT 3843 10322 3842 10301 3835 10280
RodriguezThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 6:00 PM MDT | Special Weather Statement | PUB | Kiowa | 15 min |
| Jul 16, 6:16 PM MDT | Special Weather Statement | PUB | Kiowa | 14 min |
| Jul 16, 6:25 PM MDT | Special Weather Statement | PUB | Baca | 35 min |
| Jul 16, 6:30 PM MDT | Special Weather Statement | PUB | Kiowa | 30 min |
| Jul 16, 8:15 PM MDT | Special Weather Statement | PUB | Prowers | 45 min |
| Jul 16, 8:20 PM MDT | Special Weather Statement | PUB | Kiowa | 40 min |
| Jul 16, 9:00 PM MDT | Special Weather Statement | PUB | Prowers | 45 min |
| Jul 16, 9:20 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 40 min |
| Jul 17, 1:30 PM MDT | Special Weather Statement | PUB | Costilla | 15 min |
| Jul 17, 1:43 PM MDT | Special Weather Statement | PUB | Chaffee | 32 min |
| Jul 17, 1:58 PM MDT | Special Weather Statement | PUB | Huerfano | 32 min |
| Jul 17, 2:06 PM MDT | Flash Flood Warning | PUB | Chaffee | 3 hr |
| Jul 17, 2:18 PM MDT | Special Weather Statement | PUB | Custer | 27 min |
| Jul 17, 2:19 PM MDT | Special Weather Statement | PUB | Teller | 26 min |
| Jul 17, 2:29 PM MDT | Special Weather Statement | PUB | Teller | 16 min |
| Jul 17, 2:43 PM MDT | Special Weather Statement | PUB | Custer | 47 min |
| Jul 17, 2:46 PM MDT | Special Weather Statement | PUB | Teller | 14 min |
| Jul 17, 3:11 PM MDT | Special Weather Statement | PUB | Huerfano | 49 min |
| Jul 17, 3:30 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Jul 17, 3:34 PM MDT | Special Weather Statement | PUB | Fremont | 26 min |
| Jul 17, 3:49 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Teller | 26 min |
| Jul 17, 3:59 PM MDT | Special Weather Statement | PUB | Baca | 31 min |
| Jul 17, 4:05 PM MDT | Special Weather Statement | PUB | El Paso | 25 min |
| Jul 17, 4:09 PM MDT | Special Weather Statement | PUB | Fremont | 36 min |
| Jul 17, 4:13 PM MDT | Special Weather Statement | PUB | Fremont | 47 min |
| Jul 17, 4:16 PM MDT | Special Weather Statement | PUB | Huerfano | 29 min |
| Jul 17, 4:18 PM MDT | Special Weather Statement | PUB | Teller | 42 min |
| Jul 17, 4:28 PM MDT | Special Weather Statement | PUB | El Paso | 17 min |
| Jul 17, 4:30 PM MDT | Special Weather Statement | PUB | Baca | 30 min |
| Jul 17, 4:33 PM MDT | Special Weather Statement | PUB | Huerfano | 42 min |
| Jul 17, 4:39 PM MDT | Special Weather Statement | PUB | El Paso | 36 min |
| Jul 17, 4:50 PM MDT | Special Weather Statement | PUB | Teller | 40 min |
| Jul 17, 4:58 PM MDT | Special Weather Statement | PUB | El Paso | 17 min |
| Jul 17, 4:59 PM MDT | Special Weather Statement | PUB | Fremont | 46 min |
| Jul 17, 5:00 PM MDT | Special Weather Statement | PUB | Baca | 30 min |
| Jul 17, 5:04 PM MDT | Special Weather Statement | PUB | 26 min | |
| Jul 17, 5:13 PM MDT | Special Weather Statement | PUB | El Paso | 17 min |
| Jul 17, 5:15 PM MDT | Special Weather Statement | PUB | El Paso | 15 min |
| Jul 17, 5:25 PM MDT | Special Weather Statement | PUB | Teller | 50 min |
| Jul 17, 5:27 PM MDT | Special Weather Statement | PUB | El Paso | 18 min |
| Jul 17, 5:28 PM MDT | Special Weather Statement | PUB | El Paso | 17 min |
| Jul 17, 5:29 PM MDT | Special Weather Statement | PUB | Baca | 31 min |
| Jul 17, 5:31 PM MDT | Special Weather Statement | PUB | Las Animas | 14 min |
| Jul 17, 5:37 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 23 min |
| Jul 17, 5:42 PM MDT | Special Weather Statement | PUB | Pueblo | 18 min |
| Jul 17, 5:46 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| Jul 17, 5:56 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 34 min |
| Jul 17, 5:58 PM MDT | Special Weather Statement | PUB | Baca | 32 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.